Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Milwaukee, WI

October 1, 2006Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 1, 2006, 9:29 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2006, 9:29 PM CDT (02:29 UTC)
Expired
Oct 1, 2006, 10:00 PM CDT
In force
31 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 020228
SVRMKX
WIC027-131-020300-
/O.NEW.KMKX.SV.W.0196.061002T0229Z-061002T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CDT SUN OCT 1 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1000 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR IRON RIDGE...OR ABOUT 6 MILES NORTHWEST OF
  HARTFORD...AND MOVING SOUTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTFORD BY 935 PM CDT...
  SLINGER BY 940 PM CDT...
  JACKSON BY 945 PM CDT...

LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804

$$

DAVIS
2 follow-up statements
000 
WWUS53 KMKX 020238
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
937 PM CDT SUN OCT 1 2006

WIC027-131-020300-
/O.CON.KMKX.SV.W.0196.000000T0000Z-061002T0300Z/
DODGE WI-WASHINGTON WI-
937 PM CDT SUN OCT 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT 
FOR WASHINGTON AND EASTERN DODGE COUNTIES...

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HARTFORD...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SLINGER BY 945 PM CDT...
  RICHFIELD...HUBERTUS AND JACKSON BY 955 PM CDT...
  BEAR VALLEY BY 1000 PM CDT...

LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804

$$

DAVIS
000 
WWUS53 KMKX 020259
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1000 PM CDT SUN OCT 1 2006

WIC027-131-020306-
/O.EXP.KMKX.SV.W.0196.000000T0000Z-061002T0300Z/
DODGE WI-WASHINGTON WI-
1000 PM CDT SUN OCT 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND EASTERN DODGE 
COUNTIES EXPIRES AT 1000 PM CDT...

WE ARE GOING TO LET THE SEVERE THUNDERSTORM WARNING EXPIRE AT 10 PM.
NO SEVERE WEATHER WAS REPORTED FROM THIS STORM. THE LIGHTNING HAS 
BEEN FREQUENT AND HAS CAUSED A BRUSH FIRE AT HUSTISFORD.  REMAIN 
ALERT FOR THE POTENTIAL OF MORE SEVERE WEATHER TONIGHT. 

LAT...LON 4348 8854 4332 8865 4318 8820 4332 8804

$$

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:03 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Oct 1, 3:03 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SUN OCT 1 2006

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORM DEVELOPMENT TONIGHT
AND POTENTIAL FOR SEVERE WEATHER TUESDAY.

IN THE SHORT TERM...CLOUD DEVELOPMENT OVER IOWA INDICATING THAT
BEGINNING OF STRONG WARM AIR ADVECTION PATTERN UNDERWAY PER THE
LATEST RUC/NGM/NAM/GFS PROGS. ALL PROGS NOW IN AGREEMENT WITH
CONVECTIVE DEVELOPMENT OVER CWA OVERNIGHT. COMBINATION OF NOSE OF
40+ LOW LEVEL JET OVER IOWA POINTING TOWARD CWA ALONG WITH 14 UNIT
500 MILLIBAR VORTICITY MOVING EASTWARD FROM SE SOUTH DAKOTA
TO PROVIDING MORE THAN ADEQUATE FORCING FOR CONVECTION OVERNIGHT.
CONCERN ABOUT LIMITED MOISTURE SOMEWHAT ABATED AS POOLING OF 50+
DEW POINTS TAKING PLACE OVER WESTERN MINNESOTA AND IOWA. BUFKIT
SOUNDINGS INDICATE PROFILE OF HAIL PRODUCING STORMS OVERNIGHT.
SO WILL KEEP MENTION OF LOW PROBABILITY OF HAIL MENTIONED IN HWO.
PROGS AGREE TO PUSH COMPLEX EAST OF CWA BY MID MORNING MONDAY.

IN THE LONG TERM...WILL KEEP MONDAY MAINLY DRY AS CWA REMAINS IN
WARM SECTOR WITH WARM FRONT JUST NORTH OF CWA. VERY IMPRESSIVE CIN
VALUES FROM PROGS WILL KEEP CONVECTION FROM RE FIRING DURING
DAYLIGHT HOURS. ATTENTION THEN TURNS TO MONDAY NIGHT AS CONVECTION
REDEVELOPS DUE TO REPOSITIONING OF LOW LEVEL JET AND CIN BREAKS
DOWN.

IN THE LONG LONG TERM...GFS AND ESPECIALLY NAM PROG POINT TO A
POTENTIALLY ACTIVE SEVERE WEATHER DAY ACROSS WISCONSIN TUESDAY AND
TUESDAY EVENING. FRONTAL BOUNDARY JUST NORTH OF CWA TO ACT AS
FOCAL POINT FOR SURFACE LOW TO TRAVEL ACROSS STATE AT TIME OF
MAXIMUM HEATING. SEVERAL SEVERE WEATHER PARAMETERS...ESPECIALLY
IN THE LOW LEVEL FOCUS ALONG FRONT. WILL BEEF UP POPS IN ZONES AND
ALLOW FURTHER MODEL RUNS TO REFINE TIMING AND STRENGTH OF SURFACE
SYSTEM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TZ
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT SUN OCT 1 2006

WIZ046-047-051-052-056>060-062>072-021015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
745 PM CDT SUN OCT 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR
AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN
MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY
EVENING.

LMZ643>646-665-021015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
745 PM CDT SUN OCT 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR
AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED
MONDAY..AND AGAIN ON WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN
MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE
THUNDERSTORMS MONDAY EVENING.

DAVIS

WWW.WEATHER.GOV/MILWAUKEE

In the hours before

Local storm report, Oct 1, 8:41 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT SUN OCT 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             BEAVER DAM              43.46N 88.84W
10/01/2006  E0.75 INCH       DODGE              WI   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED DIME SIZED HAIL OVER BEAVER DAM

&&

PJS
Local storm report, Oct 1, 9:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT SUN OCT 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             BEAVER DAM              43.46N 88.84W
10/01/2006  E0.50 INCH       DODGE              WI   PUBLIC

&&

PJS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:59 PM CDTSevere Thunderstorm WarningMKXDodge31 min
Oct 1, 10:45 PM CDTSpecial Marine WarningMKX60 min
Oct 1, 11:41 PM CDTSevere Thunderstorm WarningMKXFond du Lac49 min
Oct 2, 2:16 AM CDTFlash Flood WarningMKXFond du Lac, Sheboygan89 min
Oct 2, 3:47 AM CDTFlash Flood WarningMKXFond du Lac, Sheboygan88 min
Oct 2, 6:17 AM CDTSevere Thunderstorm WarningMKXMilwaukee28 min
Oct 2, 6:37 AM CDTSpecial Marine WarningMKX41 min
Oct 2, 4:04 PM CDTSevere Thunderstorm WarningMKXMarquette56 min
Oct 2, 4:43 PM CDTSevere Thunderstorm WarningMKXGreen Lake62 min
Oct 2, 4:47 PM CDTSevere Thunderstorm WarningMKXColumbia43 min
Oct 2, 5:03 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac57 min
Oct 2, 5:20 PM CDTSevere Thunderstorm WarningMKXMarquette42 min
Oct 2, 5:30 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock45 min
Oct 2, 5:35 PM CDTSevere Thunderstorm WarningMKXColumbia40 min
Oct 2, 5:38 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington67 min
Oct 2, 5:54 PM CDTSevere Thunderstorm WarningMKXSheboygan66 min
Oct 2, 5:58 PM CDTSpecial Marine WarningMKX107 min
Oct 2, 5:59 PM CDTSevere Thunderstorm WarningMKXWalworth, Waukesha61 min
Oct 2, 6:10 PM CDTSevere Thunderstorm WarningMKXJefferson35 min
Oct 2, 6:12 PM CDTSevere Thunderstorm WarningMKXColumbia33 min
Oct 2, 6:23 PM CDTSevere Thunderstorm WarningMKXOzaukee42 min
Oct 2, 6:35 PM CDTSevere Thunderstorm WarningMKXDane25 min
Oct 2, 6:44 PM CDTSevere Thunderstorm WarningMKXMilwaukee33 min
Oct 2, 6:47 PM CDTSevere Thunderstorm WarningMKXColumbia28 min
Oct 2, 6:49 PM CDTSevere Thunderstorm WarningMKXJefferson26 min
Oct 2, 6:55 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth, Waukesha65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.